Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 26, 2008, 1:49 PM CDT. It took effect at Oct 26, 2008, 7:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 1:49 PM CDT (18:49 UTC)
- In effect from
- Oct 26, 2008, 7:00 PM CDT
- Expired
- Oct 27, 2008, 4:14 AM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 261849 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT SUN OCT 26 2008 ...STRONG WINDS IN GUADALUPE PASS THIS EVENING AND TONIGHT... .A STRONG COLD FRONT ACROSS THE SOUTHERN PLAINS IS EXPECTED TO SURGE SOUTHWARD THROUGH THE GUADALUPE MOUNTAINS BY THIS EVENING. AS COLDER AIR PUSHES INTO THE AREA...NORTHEAST WINDS WILL FUNNEL THROUGH GUADALUPE PASS WITH WIND SPEEDS OF 35 TO 45 MPH AND GUSTS TO 65 MPH POSSIBLE. WIND SPEEDS SHOULD DIMINISH BY EARLY MONDAY MORNING. TXZ258-271000- /O.UPG.KMAF.HW.A.0038.081027T0000Z-081027T1200Z/ /O.NEW.KMAF.HW.W.0050.081027T0000Z-081027T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1249 PM MDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...WILL BE POSSIBLE IN GUADALUPE PASS TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS74 KMAF 270346 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1046 PM CDT SUN OCT 26 2008 ...STRONG WINDS IN GUADALUPE PASS TONIGHT... .A STRONG COLD FRONT HAS MOVED THROUGH THE GUADALUPE MOUNTAINS. COLDER AIR PUSHING INTO THE AREA HAS INCREASED NORTHEAST WINDS THROUGH GUADALUPE PASS TO SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. WIND SPEEDS SHOULD DIMINISH BY EARLY MONDAY MORNING. TXZ258-271200- /O.CON.KMAF.HW.W.0050.000000T0000Z-081027T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 946 PM MDT SUN OCT 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY FOR THE GUADALUPE MOUNTAINS NEAR GUADALUPE PASS. NORTHEAST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...ARE EXPECTED AT GUADALUPE PASS AND THE SURROUNDING AREA TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 270914 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 414 AM CDT MON OCT 27 2008 ...STRONG WINDS SUBSIDING IN GUADALUPE PASS... .A STRONG COLD FRONT HAS MOVED SOUTH OF THE RIO GRANDE THIS MORNING. STRONG NORTHEAST WINDS IN ITS WAKE WERE DECREASING FROM NORTH TO SOUTH ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THE STRONG FUNNELED WINDS THROUGH GUADALUPE PASS WERE ALSO ON THE DECREASE. THEREFORE...THE HIGH WIND WARNING FOR GUADALUPE PASS HAS BEEN CANCELLED. TXZ258-271015- /O.CAN.KMAF.HW.W.0050.000000T0000Z-081027T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 314 AM MDT MON OCT 27 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NOT EXPECTED THROUGH GUADALUPE PASS AGAIN THIS MORNING. HOWEVER...NORTHEAST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO 50 MPH...MAY STILL OCCUR THROUGH 6 AM MDT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 26, 1:34 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 26, 1:34 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
134 PM CDT SUN OCT 26 2008
.DISCUSSION...
FORECAST AREA CURRENTLY BENEATH NORTHWEST FLOW ALOFT SANDWICHED
BETWEEN A FULL LATITUDE UPPER LEVEL TROUGH ACROSS THE OHIO VALLEY
AND AN AMPLIFIED UPPER LEVEL RIDGE ANCHORED OVER THE GREAT BASIN.
AN ASSOCIATED SURFACE COLD FRONT CURRENTLY ACROSS THE SOUTHERN
PLAINS IS EXPECTED TO SURGE SOUTHWARD THROUGH THE PERMIAN BASIN
TO VICINITY THE PECOS RIVER BY SUNSET AND PROGRESS SOUTHWARD TO
SOUTH OF THE RIO GRANDE RIVER BY DAYBREAK MONDAY.
LIMITED LOW LEVEL MOISTURE PRECEDING THIS FRONT AND LACK OF ANY
LARGE SCALE FORCING/ASCENT WILL RESULT IN MAINLY A DRY FRONTAL
PASSAGE. IN THE WAKE OF THIS COLD FRONT...BRISK LOW LEVEL UPSLOPE
FLOW AND WEAK ISENTROPIC LIFTING WILL AID IN DEVELOPING LOW CLOUDS
AND A FEW SHOWERS ALONG THE LEE-SIDE OF THE SOUTHWEST TEXAS
MOUNTAINS AND ACROSS THE BIG BEND AREA TONIGHT. ANY MEASURABLE
RAINFALL WILL BE QUITE LIGHT...LESS THAN ONE TENTH OF AN INCH.
THUS MAIN IMPACT OF THIS FRONTAL PASSAGE WILL BE BRISK WINDS.
SUSTAINED NORTHEAST WINDS OF 20-25 MPH ACROSS THE PLAINS...WITH
40-50 MPH THROUGH THE MOUNTAIN PASSES...ARE PROBABLE TONIGHT
IN RESPONSE TO STRONG POST-FRONTAL SURFACE PRESSURE RISES /2-3MB
PER HOUR/ AND ASSOCIATED COLD AIR ADVECTION. A HIGH WIND WARNING
HAS BEEN HOISTED FOR STRONG CHANNELED WINDS AT GUADALUPE PASS
THIS EVENING AND OVERNIGHT.
WIND SPEEDS SHOULD DECREASE AND MORNING LOW CLOUDS SHOULD SCATTER
AROUND MIDDAY MONDAY AS THE SURFACE HIGH PRESSURE CENTER AND COOL
AIRMASS SLIDES TO OUR EAST...ALLOWING LOW-LEVEL WINDS TO SLOWLY
VEER FROM NORTHEAST TO SOUTHERLY BY LATE MONDAY. DESPITE A COOL
DAY ON MONDAY WITH HIGHS IN THE 60S...THIS SOUTHERLY WIND COMPONENT
SHOULD AID IN KEEPING MONDAY NIGHT LOW TEMPERATURES ABOVE THE FREEZING
MARK.
COMMENCING TUESDAY...THE BROAD UPPER RIDGE OVER THE GREAT BASIN WILL
EXPAND EASTWARD INTO WEST TEXAS. THIS RIDGING ALOFT SHOULD RESULT
IN NEAR TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES FROM TUESDAY
THROUGH THE WEEKEND...WITH DAYTIME HIGHS MAINLY IN THE 70S AND VERY
LOW RAINFALL CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 46 63 44 70 / 0 0 0 0
CARLSBAD NM 43 64 43 78 / 10 0 0 0
DRYDEN TX 51 64 43 72 / 20 10 0 0
FORT STOCKTON TX 45 59 44 78 / 10 0 0 0
GUADALUPE PASS TX 40 58 45 69 / 10 0 0 0
HOBBS NM 42 62 41 74 / 0 0 0 0
MARFA TX 42 58 37 70 / 10 0 0 0
MIDLAND INTL AIRPORT TX 42 60 42 72 / 0 0 0 0
ODESSA TX 43 60 45 73 / 0 0 0 0
WINK TX 46 64 44 77 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Oct 26, 1:11 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 111 PM CDT SUN OCT 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 111 PM CDT SUN OCT 26 2008 /1211 PM MDT SUN OCT 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS ARE LIKELY TONIGHT THOUGH GUADALUPE PASS WITH THE PASSAGE OF A COLD FRONT. NORTHEAST WINDS OF 40 TO 50 MPH WILL BE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:48 AM CDT | High Wind Watch | MAF | 9 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.